MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA PLT + SAMPLER, MULTIPLS, RBC

TERUMO BCT TRIMA ACCEL; TRIMA PLT + SAMPLER, MULTIPLS, RBC
Model Number 82416
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: calculations to determine if ac over-infusion occurred based on infusion rate: ac to donor 489ml 85 minute procedure actual tbv 5602ml 489 ml ac/85 min/5.602 l tbv = 1.03 ml ac/min/ l tbv.The procedure did not go over the limit of 1.2 ml ac/min/ l tbv.Amount of product collected: 463.1 ml 463.1/5602 = 8.3% of tbv the run data file was analyzed for this event.Investigation of the run data file showed that trima operated as intended during this collection.The operator selected the 6th procedure on the priority list.There were no alerts during the collection and at the end of the procedure the screen displayed the message: 'platelet product: label as leukoreduced.' the device history record was reviewed for this lot.There were no issues noted that would have contributed to the ac over infusion as experienced by the customer.Quality labs passed and sterilization requirements passed.Correction: this customer was aware of the mistake and reported the issue.This customer site has not called with any further issues with any procedure after this.No retraining was required.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer called to report that they had a data entry error.The operator inadvertently entered the donors height as 6'9" for a double platelet donation.The donors actual height is 5'9".The error was caught during record review at the end of the day.The donor did not have any adverse events and was released to home post donation.The patient outcome was listed as stable and healthy full patient id: (b)(6) the collection set is not available for return for evaluation because it was discarded by the customer.
 
Event or Problem Description
The customer called to report that they had a data entry error.The operator inadvertently entered the donors height as 6'9" for a double platelet donation.The donors actual height is 5'9".The error was caught during record review at the end of the day.The donor did not have any adverse events and was released to home post donation.The patient outcome was listed as stable and healthy full patient id: (b)(6).The collection set is not available for return for evaluation because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.10.Investigation: calculations to determine if ac over-infusion occurred based on infusion rate: ac to donor 489ml 85 minute procedure actual tbv 5602ml 489 ml ac/85 min/5.602 l tbv = 1.03 ml ac/min/ l tbv.The procedure did not go over the limit of 1.2 ml ac/min/ l tbv.Amount of product collected: 463.1 ml 463.1/5602 = 8.3% of tbv the run data file was analyzed for this event.Investigation of the run data file showed that trima operated as intended during this collection.The operator selected the 6th procedure on the priority list.There were no alerts during the collection and at the end of the procedure the screen displayed the message: 'platelet product: label as leukoreduced.' the device history record was reviewed for this lot.There were no issues noted that would have contributed to the ac over infusion as experienced by the customer.Quality labs passed and sterilization requirements passed.Correction: this customer was aware of the mistake and reported the issue.This customer site has not called with any further issues with any procedure after this.No retraining was required.Root cause: the root cause of the possible ac over infusion was determined to be due to an operator error where they entered the incorrect donor height in the system.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA PLT + SAMPLER, MULTIPLS, RBC
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key16102400
Report Number1722028-2023-00004
Device Sequence Number7636835
Product Code GKT
UDI-Device Identifier05020583824164
UDI-Public05020583824164
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2024
Device Model Number82416
Device Catalogue Number4824162
Device Lot Number2209102142
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2022
Supplement Date Received by Manufacturer03/07/2023
Initial Report FDA Received Date01/05/2023
Supplement Report FDA Received Date03/15/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age37 YR
Patient SexMale